Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Losing protein from kidneys, take Isbersartin, Lercanidipine. Feel nauseous, have sore joints. Will it end up on dialysis ?

I am 64 years of age and have been losing protein from my kidneys since first pregnancy (19 years old at the time). i have attended a renal clinic twice yearly for the last 20 years and have always been told it was just a matter of monitoring. i take isbersartin 300 mg and lercanidipine 20 mg daily tokeep my bp down. In january this year the doctor recorded my gfr as at 23 and my creatinine at 1.9 but said she wasn t worried and that i should get it done 2 weeks later with my gp - it was the same, but my next appt at the clinic could not be arranged until april. I have since looked up these things online and am really worried. my gp told me to drink lots of water and cut out salt which i am doing. I feel nauseous and v tired with sore joints - had it really bad last night. i haven t really felt well since last year. i tried to get in touch with the clinic doctor but her secretary said that april was fine for the appointment and that the clinic doctor has appraised me as being in stage 3b kidney disease. will i end up on dialysis? I think that the proteinura seems to affect/distort the gfr ratio and i am not as bad as it seems but still v worried. should i be looking at reducing my protein intake and my potassium and phosphorous levels?
Asked On : Fri, 1 Mar 2013
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Nephrologist 's  Response
thanks for the query.
From the description of your disease process you seem to be having a slowly progressive form of kidney disease.
1) If GFR is 23; you are unlikely to need dialysis at present. However we need to monitor the GFR 4-6 monthly and the trend will help us in making better predictions as to whether you are headed for dialysis.
2) You need to reduce the potassium and phosphorus in the diet if their respective levels in the blood tests are high. Protein restriction helps some patients. You need to see a dietician for the same.
Your current symptoms do not appear to be related to kidney failure but its only possible to give a definite opinion after examination.
hope this helps
Good luck
Answered: Tue, 23 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor